Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 95, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 24, 2016, 3:18 PM EST. It took effect at Dec 25, 2016, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2016, 3:18 PM EST (20:18 UTC)
- In effect from
- Dec 25, 2016, 4:00 PM EST
- Expired
- Dec 25, 2016, 2:42 PM EST
- In force
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
658
WHUS73 KGRR 242018
MWWGRR
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 PM EST SAT DEC 24 2016
LMZ844>849-250430-
/O.NEW.KGRR.SC.Y.0095.161225T2100Z-161226T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
318 PM EST SAT DEC 24 2016
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST
MONDAY...
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST
MONDAY.
* WINDS...SOUTHEAST WIND DEVELOPING AND INCREASING TO 30 KNOTS
SUNDAY AFTERNOON INTO SUNDAY NIGHT.
* WAVES...BUILDING TO 4 TO 7 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$4 follow-up statements
537 WHUS73 KGRR 250253 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 953 PM EST SAT DEC 24 2016 LMZ844>849-251100- /O.CON.KGRR.SC.Y.0095.161225T2100Z-161226T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 953 PM EST SAT DEC 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SUNDAY TO 7 AM EST MONDAY... * WINDS...SOUTHEAST WIND DEVELOPING AND INCREASING TO 30 KNOTS SUNDAY AFTERNOON INTO SUNDAY NIGHT. * WAVES...BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
206 WHUS73 KGRR 250855 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 355 AM EST SUN DEC 25 2016 LMZ844>849-251700- /O.CON.KGRR.SC.Y.0095.161225T2100Z-161226T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 355 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WINDS...SOUTHEAST WIND DEVELOPING AND INCREASING TO 30 KNOTS SUNDAY AFTERNOON INTO SUNDAY NIGHT. * WAVES...BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 63
019 WHUS73 KGRR 251411 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 911 AM EST SUN DEC 25 2016 LMZ844>849-252215- /O.CON.KGRR.SC.Y.0095.161225T2100Z-161226T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 911 AM EST SUN DEC 25 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WINDS...SOUTHEAST TO 30 KNOTS. * WAVES...BUILDING TO 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
075 WHUS73 KGRR 251942 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 242 PM EST SUN DEC 25 2016 LMZ844>849-260345- /O.UPG.KGRR.SC.Y.0095.161225T2100Z-161226T1200Z/ /O.NEW.KGRR.GL.W.0018.161226T0100Z-161227T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 242 PM EST SUN DEC 25 2016 ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...SOUTHEAST GALES TO 35 KNOTS TONIGHT VEERING WEST ON MONDAY. * WAVES...4 TO 7 FEET TONIGHT BUILDING TO 6 TO 10 FEET BY MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OSTUNO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 3:17 PM EST, 1 minute earlier.
Area forecast discussion, Dec 24, 3:17 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Grand Rapids MI
317 PM EST Sat Dec 24 2016
LATEST UPDATE...
Synopsis/Short Term/Long Term/Marine
.SYNOPSIS...
Issued at 258 PM EST Sat Dec 24 2016
An area of high pressure over Michigan will shift east tonight.
This fair weather system will act to keep the weather dry.
Meanwhile a low pressure system in the Central Rockies will head
east tonight and through the Western Great Lakes Region on Monday.
This system will spread precipitation into the area...some of
which could be freezing rain. High pressure then builds in behind
the departing storm for the middle part of next week.
&&
.SHORT TERM...(This evening through Monday night)
Issued at 258 PM EST Sat Dec 24 2016
The main challenge deals with the freezing rain potential. There
is a risk for a period of freezing rain at the onset of the
precipitation on Sunday and into Sunday evening. Right now the
risk looks greatest northeast of a Ludington to Lansing line.
The cold air across Ontario will filter into parts of Lower
Michigan tonight and Sunday. That shallow cold air may be enough
for there to be some freezing rain. The duration and qpf is
expected to limit the overall impact so no headline at this time.
However...we may need a headline depending on how this event
evolves. The Harrison to Mount Pleasant area should see the
longest duration of freezing rain in my CWA.
It will turn windy. The low level jet will be strong...over 50
knots. Mixing increases...especially on Monday. Gusts over 35 mph
will be likely. The precipitation looks disorganized...but all
regions should see at least quarter inch...with locally a half
inch possible.
Fog should become widespread...mainly Sunday night. May need a
dense fog advisory. Surface dewpoints will climb into the 40s. The
fog could persist into Monday. Confidence on the High temperature
forecast for Monday is low. If we mix to 850 mb...we could see
temperatures reaching 60.
.LONG TERM...(Tuesday through Saturday)
Issued at 258 PM EST Sat Dec 24 2016
We'll turn colder toward after mid week and highs will run below
normal. Early in the week, a short wave moving across the state will
drop light snow over the cwa Tuesday, but quickly depart as high
pressure builds in. The high will give us a day of dry weather
Wednesday. Quick zonal flow aloft will result in the high then
moving east and a deeper trough moving over the Great Lakes
Wednesday night. Scattered snow showers are expected Wednesday
night. Along the coast, the snow will mix with rain at times. H8
temps fall to around -12c by Thursday afternoon. Snow showers are a
good bet and will continue into Friday. A small warm up will develop
Friday afternoon ahead of the next system and the shsn should end
briefly. The ecmwf and gfs are different in the track, timing, and
intensity of the Saturday system. We'll probably see some snow from
this Saturday. Model differences in intensity make pinning down
accums difficult at this point.
Highs through the period are expected to be a couple of degree
either side of normal.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1204 PM EST Sat Dec 24 2016
Conditions aren't going to improve during the period. A surge of
warmer and more moist air will flow north over southwest Lower
Michigan resulting in good conditions for stratus. Look for cigs
to lower to less than a thousand feet tonight and vsbys to fall to
3-5sm br.
&&
.MARINE...
Issued at 258 PM EST Sat Dec 24 2016
Conditions will become hazardous to small craft beginning Sunday
and lasting through Monday. Gales could develop...especially
Monday. I think there still is a risk fog Gales Sunday night...I
just was not confident enough to hoist that headline. So for now
will feature a high end Small Craft Advisory beginning Sunday mid
afternoon and continuing it through the night. Confidence for
gales on Monday was not high enough to go with a watch that far
out.
&&
.HYDROLOGY...
Issued at 1204 PM EST Sat Dec 24 2016
The combination of precipitation overnight through this
morning...temperatures warming above normal...and additional
precipitation expected Sunday afternoon into Monday will produce
within bank rises on area rivers. Do not expect any of the local
rivers to flood at this time...but the situation will need to be
monitored closely. Little additional ice formation is expected due
to the warmer temperatures.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 4 PM Sunday to 7 AM EST Monday for
LMZ844>849.
&&
SYNOPSIS...MJS
SHORT TERM...MJS
LONG TERM...63
AVIATION...04
HYDROLOGY...MWS
MARINE...MJSHazardous weather outlook, Dec 24, 12:20 PM EST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1220 PM EST SAT DEC 24 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-251000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1220 PM EST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A PERIOD OF FREEZING RAIN WILL BE POSSIBLE SUNDAY EVENING NORTHEAST OF A LUDINGTON TO LANSING LINE. WATER LEVELS ON AREA RIVERS WILL LIKELY BE ON THE RISE NEXT WEEK AS THE COMBINATION OF SNOW MELT AND RAINFALL CREATE RUNOFF. THIS MAY ALSO LEAD TO SHORT DURATION ICE JAMS IN SOME OF THE RIVERS WHICH COULD IMPACT THE WATER LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-251000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1220 PM EST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND WAVES ON LAKE MICHIGAN MAY BECOME HAZARDOUS TO SMALL CRAFT ON CHRISTMAS DAY. GALES TO 35 KNOTS ARE POSSIBLE SUNDAY NIGHT INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 63
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.